dexchlorpheniramine maleate (Dexchlorpheniramine Maleate) solution
[Morton Grove Pharmaceuticals, Inc.]
Each 5 mL (teaspoonful) contains:
Dexchlorpheniramine Maleate, USP. . . . . . . . . . . . . . . 2 mg
Alcohol . . . . . . . . . . . . . . . . . . . . . . . . . not more than 7.0%
Dexchlorpheniramine Maleate, USP, an antihistamine agent, is a white, odorless crystalline powder that is freely soluble in water. The molecular formula is C16H19ClN2•C4H4O4, designated chemically as (+)-2-[p-Chloro-α-[2-(dimethylamino)ethyl]benzyl]pyridine maleate (1:1).
Inactive Ingredients: Citric Acid; Dehydrated Alcohol; FD&C Red No. 40; Glycerin; Liquid Sugar; Menthol; Methylparaben; Natural and Artificial Orange Juice Flavor; Propylene Glycol; Propylparaben and Purified Water. May also contain Sodium Citrate for pH adjustment. The pH range is between 5.0 and 6.5.
Dexchlorpheniramine maleate is an antihistamine with anticholinergic (drying) and sedative side effects. Antihistamines appear to compete with histamine for cell receptor sites on effector cells.
Perennial and seasonal allergic rhinitis
Allergic conjunctivitis due to inhalant allergens and foods
Mild, uncomplicated allergic skin manifestations of urticaria and angioedema
Amelioration of allergic reactions to blood or plasma
As therapy for anaphylactic reactions adjunctive to epinephrine and other standard measures after the acute manifestations have been controlled.
This drug should not be used in newborn or premature infants.
Because of the higher risk of antihistamines for infants generally and for newborns and prematures in particular, antihistamine therapy is contraindicated in nursing mothers.
Antihistamines should NOT be used to treat lower respiratory tract symptoms including asthma.
Antihistamines are also contraindicated in the following conditions:
Antihistamines should be used with considerable caution in patients with:
In infants and children, especially, antihistamines in overdosage may cause hallucinations, convulsions, or death.
As in adults, antihistamines may diminish mental alertness in children. In the young child, particularly, they may produce excitation.
Experience with this drug in pregnant women is inadequate to determine whether there exists a potential for harm to the developing fetus.
Dexchlorpheniramine Maleate, USP has additive effects with alcohol and other CNS depressants (hypnotics, sedatives, tranquilizers, etc.).
Patients should be warned about engaging in activities requiring mental alertness such as driving a car or operating appliances, machinery, etc.
Antihistamines are more likely to cause dizziness, sedation, and hypotension in elderly patients.
Dexchlorpheniramine Maleate, USP has an atropine-like action and, therefore, should be used with caution in patients with:
MAO inhibitors prolong and intensify the anticholinergic (drying) effects of antihistamines.
Antihistamine overdosage reactions may vary from central nervous system depression to stimulation. Stimulation is particularly likely in children. Atropine-like signs and symptoms—dry mouth, fixed, dilated pupils, flushing, and gastrointestinal symptoms may also occur.
If vomiting has not occurred spontaneously the patient should be induced to vomit. This is best done by having the patient drink a glass of water or milk after which the patient should be made to gag. Precautions against aspiration must be taken, especially in infants and children.
Saline cathartics, such as milk of magnesia, draw water into the bowel by osmosis and therefore, are valuable for their action in rapid dilution of bowel content.
Stimulants should not be used.
Vasopressors may be used to treat hypotension.
DOSAGE SHOULD BE INDIVIDUALIZED ACCORDING TO THE NEEDS AND THE RESPONSE OF THE PATIENT.
Adults and Children 12 years of age and older: 2 mg (1 teaspoonful)
Children 6 to 11 years: 1 mg (1/2 teaspoonful)
Children 2 to 5 years: 0.5 mg (1/4 teaspoonful)
Doses are generally given every 4 to 6 hours.
Dexchlorpheniramine Maleate Oral Solution, USP 2 mg/5 mL is supplied as a red-orange colored, orange flavored liquid in the following sizes:
4 fl oz (118 mL)
16 fl oz (473 mL)
128 fl oz (3785 mL)
Store at 20 °–25 °C (68 °–77 °F) [See USP Controlled Room Temperature].
Dispense in a tight, light-resistant container as defined in the USP, with child-resistant closure.
Product No.: 8539
Morton Grove Pharmaceuticals, Inc.
Morton Grove, IL 60053
|Dexchlorpheniramine Maleate (Dexchlorpheniramine Maleate)|
Data are from FDA and U.S. National Library of Medicine.